MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7309
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 263 mg/dl on her contour next link meter.The customer had no symptoms of hyperglycemia.Within 5 minutes, she performed a repeat testing on a non-ascensia meter and obtained a reading of 116 mg/dl.There was no allegation of an adverse event.The customer was advised to return the test strips for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
Based on the clarification received, the customer was using test strip lot # 7cfeg05b, which was expired at the time of the event.Lot # and expiration dates and device manufacture date have been updated.The customer did not return the suspected product for evaluation.An in-house contour next link meter was tested with the in-house contour next test strips, which gave satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key8799254
Report Number1810909-2019-00297
Device Sequence Number16967751
Product Code NBW
UDI-Device Identifier10301937309509
UDI-Public10301937309509
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2019
Device Model Number7309
Device Catalogue Number7309
Device Lot Number7CFEG05B
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1